U.S. doctors online nowAsk doctors free
Charlotte, NC
A 59-year-old female asked:

could 225mg effexor (venlafaxine) per day cause seretonin toxicity?

2 doctor answers7 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Serotonergic Syndrom: Here's the strange thing about serotonergic syndrome - some people can experience with serotonin levels that aren't that high. Please let your prescriber know promptly if you are having untoward effects from medications.
Dr. Alan Ali
Dr. Alan Ali answered
Psychiatry 32 years experience
Effexor (venlafaxine): By itself, unlikely.
Dr. Kevin Nasky
Dr. Kevin Nasky commented
Psychiatry 16 years experience
There are other meds, that if combined with Effexor, could cause serotonin syndrome, even at lower doses. Check into that.
May 20, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 11, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.